Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 29, 2011, 4:39 PM EDT for Brevard County, Volusia County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Sep 29, 2011, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 5:00 PM EDT | HAIL 1 | Mims, FL | WFTV CH9 RELAYED REPORT FROM VIEWER OF QUARTER SIZE HAIL FOR 15 MINUTES. CORRECTED FOR EVENT TIME. |
| Sep 29, 5:14 PM EDT | HAIL 1 | Mims, FL | WFTV CH9 RELAYED REPORT FROM VIEWER OF QUARTER SIZE HAIL FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS52 KMLB 292039
SVRMLB
FLC009-127-292145-
/O.NEW.KMLB.SV.W.0106.110929T2039Z-110929T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREVARD COUNTY IN FLORIDA
SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 545 PM EDT.
* AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SCOTTSMOOR...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
HAULOVER CANAL...MIMS...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE
AND TITUSVILLE AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2859 8072 2861 8080 2853 8077 2845 8085
2855 8094 2859 8094 2863 8100 2873 8105
2881 8092 2878 8083 2866 8082 2866 8079
2869 8079 2872 8075 2878 8082 2875 8074
2868 8066 2874 8070 2868 8064
TIME...MOT...LOC 2039Z 327DEG 14KT 2871 8090
$$
WEITLICH3 follow-up statements
782
WWUS52 KMLB 292054
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT THU SEP 29 2011
FLC009-127-292145-
/O.CON.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
VOLUSIA-BREVARD-
454 PM EDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TURNBULL...OR NEAR MIMS...MOVING SOUTHEAST AT 10 MPH.
REPORTS OF DIME SIZED HAIL IN MIMS HAS BEEN RECEIVED FROM THE MEDIA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAGRANGE...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE AND TITUSVILLE
AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2859 8072 2861 8080 2853 8077 2845 8085
2855 8094 2859 8094 2863 8100 2873 8105
2881 8092 2878 8083 2866 8082 2866 8079
2869 8079 2872 8075 2878 8082 2875 8074
2868 8066 2874 8070 2868 8064
TIME...MOT...LOC 2053Z 327DEG 14KT 2866 8087
$$
WEITLICH980
WWUS52 KMLB 292125
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EDT THU SEP 29 2011
FLC127-292132-
/O.CAN.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
VOLUSIA-
525 PM EDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS
CANCELLED...
LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
2861 8097 2872 8096 2876 8090 2877 8084
2867 8082 2866 8079 2869 8079 2872 8075
2878 8081 2876 8076 2868 8068 2868 8067
2873 8069 2868 8064
TIME...MOT...LOC 2122Z 153DEG 5KT 2860 8087
$$
FLC009-292145-
/O.CON.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
BREVARD-
525 PM EDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD COUNTY...
AT 517 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL IN MIMS. THIS STORM WILL CONTINUE TO BE CAPABLE OF
PRODUCING QUARTER SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TITUSVILLE AND IS NEARLY
STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
2861 8097 2872 8096 2876 8090 2877 8084
2867 8082 2866 8079 2869 8079 2872 8075
2878 8081 2876 8076 2868 8068 2868 8067
2873 8069 2868 8064
TIME...MOT...LOC 2122Z 153DEG 5KT 2860 8087
$$
WEITLICH303
WWUS52 KMLB 292141
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT THU SEP 29 2011
FLC009-292150-
/O.EXP.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
BREVARD-
541 PM EDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD COUNTY
WILL EXPIRE AT 545 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED THUS THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
2861 8097 2872 8096 2876 8090 2877 8084
2867 8082 2866 8079 2869 8079 2872 8075
2878 8081 2876 8076 2868 8068 2868 8067
2873 8069 2868 8064
TIME...MOT...LOC 2140Z 304DEG 13KT 2852 8080
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:16 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 29, 2:16 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT THU SEP 29 2011 .DISCUSSION... CURRENT-TONIGHT...DEEP UPPER LOW STILL SPINNING OVER THE MIDWEST AND GREAT LAKES AREA. BROAD 500MB TROUGH EXTENDS FROM THE LOW ACROSS THE EASTERN THIRD OF THE COUNTY DOWN INTO THE NORTHERN GULF OF MEXICO. WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL DISTURBANCES MOVING WEST TO EAST IN THE ZONAL UPPER FLOW ENHANCING MID AND UPPER LEVEL CLOUDINESS OVER THE GULF AND THE SOUTHERN HALF OF THE FLORIDA PENINSULA. VISIBLE SATELLITE IMAGERY AND SURFACE DEW POINT OBS SHOW A DEFINITE DRIER AIR DEMARCATION FROM DAYTONA BEACH TO ORLANDO AND NORTH WITH DEW POINTS IN THE MID AND UPPER 60S TO THE NORTH AND PARTLY AND DEW POINTS IN THE LOWER 70S TO THE SOUTH. OBS ALSO SHOWING NORTHWEST WINDS THAT WERE HELPING TO PUSH THE SLIGHTLY DRIER AIR MASS SOUTH DOWN THE INTERIOR. AFTERNOON SEA BREEZES AT THE COAST WILL HOLD BACK ANY NOTICEABLE DRYING FOR THE COASTAL AREAS. ALTHOUGH MOISTURE LEVELS ARE MODEST AT THE BEST CAN NOT RULE OUT SEA BREEZE STORMS MID TO LATE AFTERNOON AND INTO THE EVENING OVER THE INTERIOR MAINLY SOUTH WERE DEW POINTS ARE STILL IN THE LOWER 70S AND BOUNDARIES INTERACT WITH EACH OTHER. RUC DEPICTING THAT UPPER LEVEL DISTURBANCES MOVING WEST TO EAST OVERHEAD WILL ENHANCE LIFT AND INCREASE THE POTENTIAL FOR STORMS. FORECAST SOUNDINGS SHOWING A DRIER AIR MASS IN THE MID LEVELS. THE DRIER AIR COULD HELP STEEPEN MID LEVEL LAPSE RATES ENOUGH TO PRODUCE STRONG OUTFLOW WINDS FROM THE STRONGER STORMS THAT DEVELOP FROM BOUNDARIES INTERACTING WITH EACH OTHER. WILL KEEP MENTION OF STORMS THROUGH LATE EVENING THEN CLEARING AFTER MIDNIGHT WITH THE LOWER LAYERS AGAIN DECOUPLING TO PRODUCE LIGHT TO CALM WINDS WITH PATCHES OF FOG IN THE MORE SHELTERED AND LOW LYING AREAS. OVERNIGHT LOWS EXPECTED TO BE IN THE LOWER 70S. FRI-FRI NIGHT...UPPER LEVEL TROUGH OVER THE GREAT LAKES...OHIO VALLEY AND SOUTHEAST SWINGS EASTWARD TO ALONG THE EAST COAST BY SAT MORNING. THE BROAD TROUGHING AT THE BASE OF THE TROUGH OVER THE SOUTHEAST DIGS SOUTHWARD INTO FLORIDA AS A VORTICITY MAX OVER THE GULF MOVES EASTWARD. UNFORTUNATELY NO COOL DOWN EXPECTED AS THE MAIN PUSH OF COOLER AND DRIER AIR IS STILL OVER SOUTHERN AL...GA INTO THE PANHANDLE AND NORTH FLORIDA. HIGHS IN THE UPPER 80S AND LOWER 90S FOR ANOTHER DAY. SAT-SAT NIGHT...GFS AND ECMWF DEPICTING A STRONGER MID LEVEL PUSH AS THE UPPER TROUGH AXIS FINALLY CLEARS FLORIDA AND GOES INTO THE ATLANTIC. INITIAL SURGE OF STRONGER WINDS OF 15 TO 20 MPH SAT BEHIND THE FRONT THEN DIMINISHING AT NIGHT. HIGHS IN THE LOWER 80S AND UPPER 70S. COOLER TEMPERATURES ON TAP SUN MORNING WITH LOWS FORECAST TO BE IN THE MID AND UPPER 50S NORTH OF INTERSTATE 4... TO AROUND 60 SPACE COAST AND SOUTHERN INTERIOR AREAS TO THE LOWER AND MIDDLE 60S VERO BEACH SOUTH. PREVIOUS EXTENDED... SUN-WED...MUCH COOLER AND DRIER AIR REMAINS FORECAST FOR EAST CENTRAL FLORIDA. THE UPPER LEVEL LOW ACROSS THE NORTHEAST CONUS WILL FINALLY BEGIN TO PUSH OFF THE EAST COAST WITH DEEP LEVEL RIDGING BUILDING ACROSS THE CENTRAL AND SOUTHEASTERN CONUS THROUGH THIS PERIOD. PRECIPITATION CHANCES WILL REMAIN REMOTE...LESS THAN 20 PERCENT. FOR WINDS NEAR THE SURFACE EXPECT NORTHERLY FLOW ON SAT VEERING AROUND TO NORTHEAST DURING THE DAY ON SUN WITH THE ONSHORE FLOW LASTING THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS HINT AT HIGH TEMPERATURES IN THE LOW TO MID 80S DURING THIS TIME. A FEW UPPER 70S FOR HIGHS WILL BE POSSIBLE ON SUN ACROSS NORTH BREVARD/VOLUSIA COUNTIES NEAR THE COAST. LOW TEMPERATURES WILL BE MAINLY IN THE 60S...THOUGH SAT OVERNIGHT WE COULD SEE MINS FALL TO THE 50S IN A FEW PLACES NORTH AND WEST OF THE I-4 CORRIDOR. && .AVIATION... ISOLATED MVFR THROUGH 01Z ASSOCIATED WITH DIURNAL CONVECTIVE ACTIVITY MAINLY OVER THE INTERIOR. VFR AFTER 04Z. && .MARINE... TONIGHT...NOAA AND NEARSHORE SCRIPPS BUOYS RECORDING SOUTHWEST WINDS 5 TO 10 KNOTS AND 2 TO 3 FOOT SEAS WITH A 9 SECOND PERIOD. SWELL SLOWLY DIMINISHING OVERNIGHT. LIGHT SOUTHWEST...SURFACE RIDGE LYING OVER THE COASTAL WATERS WILL RESULT IN LIGHT SOUTH TO SOUTHWEST WINDS AFTER THE SEA BREEZE DISSIPATES AND THE SYNOPTIC SCALE FLOW TAKES OVER AGAIN. FRI...WINDS START OUT OFFSHORE AND LIGHT FRI MORNING THEN SHIFT ONSHORE ALONG THE COAST DURING THE AFTERNOON WITH THE DAILY SEA BREEZE REGIME. A NW/NNW WIND SURGE LATE FRI OVERNIGHT WILL INCREASE SPEEDS 15 TO 20 KTS OFFSHORE (NORTH). CAUTIONARY STATEMENTS MAY BE NECESSARY HERE. SEAS 3 FEET OR LESS DURING THE DAY FRI INCREASING 3 TO 4 FT LATE OVERNIGHT AWAY FROM THE COAST. PREVIOUS MARINE DISCUSSION... SAT-MON...MODELS HINTING AT RANDOM PERIODS OF 15-20 KT WINDS BEHIND THE FRONTAL BOUNDARY THIS WEEKEND. AT LEAST CAUTIONARY STATEMENTS MAY BE NECESSARY AS COOLER AIR ADVECTION WORKS SOUTHWARD ACROSS THE COASTAL WATERS. WIND DIRECTION BEGINS TO VEER TO NORTH ON SAT BECOMING NORTHEAST SAT NIGHT THROUGH MON. SEAS WILL RISE STEADILY THIS WEEKEND BECOMING...POSSIBLY 5 TO 7 FT OFFSHORE AND 3 TO 5 FT NEAR SHORE SAT NIGHT AND SUN GRADUALLY RELAXING DURING THE DAY ON MON. && .FIRE WEATHER...EXTENDED...A SLIGHTLY STRONGER WEATHER SYSTEM REMAINS POISED TO MOVE THROUGH THE AREA FRI NIGHT. IT WILL BE ACCOMPANIED BY MUCH DRIER AND COOLER AIR. MOISTURE WILL BE RATHER SCARCE AHEAD OF IT AND WE ARE ONLY EXPECTING ISOLATED LIGHTNING STORMS THU-FRI. RELATIVE HUMIDITY LEVELS ACROSS THE INTERIOR SAT EXPECTED TO DROP BELOW 35 PERCENT FOR A COUPLE OF HOURS OVER FAR NORTHWEST SECTIONS OF LAKE COUNTY. HOWEVER 20 FOOT WINDS ARE FORECAST TO BE LESS THAN 15 MPH AND ERC VALUES ARE STILL VERY LOW. MOISTURE RECOVERS TO PUT MIN RH/S BACK OVER 40 PERCENT ON SUN. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 65 78 / 20 20 10 10 MCO 71 91 67 80 / 20 20 10 10 MLB 73 90 70 81 / 20 20 10 10 VRB 72 89 70 82 / 20 20 10 10 LEE 71 90 64 80 / 20 20 10 10 SFB 73 91 67 79 / 20 20 10 10 ORL 74 91 68 79 / 20 20 10 10 FPR 71 89 71 82 / 20 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...WIMMER IMPACT WX...KELLY
Hazardous weather outlook, Sep 29, 11:34 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1134 AM EDT THU SEP 29 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1134 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK BOUNDARY IS PUSHING THROUGH CENTRAL FLORIDA THIS AFTERNOON. THE BEST CHANCE FOR ISOLATED LIGHTNING STORMS WILL OCCUR SOUTH AND EAST OF ORLANDO AS THE EAST COAST SEA BREEZE PUSHES INLAND THEN COLLIDES WITH THE WEST COAST SEA BREEZE LATE IN THE DAY. ALTHOUGH COVERAGE WILL BE LOW...ANY STORMS THAT DO DEVELOP ACROSS EAST CENTRAL FLORIDA WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS UP TO 50 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL BE SLOW AND ERRATIC AT 5 TO 10 MPH. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RIP CURRENT THREAT AT EAST COAST BEACHES TODAY. CHECK WITH LOCAL BEACH PATROLS BEFORE ENTERING THE SURF. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORMS LATE THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO 45 KNOTS. SUCH WINDS ARE HAZARDOUS TO SMALL CRAFT EITHER ON THE INTRACOASTAL WATERS OR ON INLAND LAKES. STORM MOTION WILL BE SLOW AND ERRATIC AT 10 MPH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN EARLY SEASON COLD FRONT WILL BRING INCREASING WINDS AND SEAS OVER THE OPEN ATLANTIC WATERS BEGINNING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST/KELLY
In the hours before
Special weather statement, Sep 29, 4:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 416 PM EDT THU SEP 29 2011 FLZ141-147-292100- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 416 PM EDT THU SEP 29 2011 ...FUNNEL CLOUDS POSSIBLE OVER NORTHWESTERN BREVARD COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER MAYTOWN...MOVING EAST AT 8 MPH. LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH. IF THIS TREND CONTINUES...A TORNADO WARNING MAY BE ISSUED SHORTLY. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:35 PM EDT | Special Marine Warning | MLB | 55 min | |
| Sep 29, 6:30 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.